Nonfinite axiomatizability of the equational theory of shuffle

Z. Ésik, Michael Bertol

Research output: Chapter in Book/Report/Conference proceedingConference contribution

10 Citations (Scopus)

Abstract

We consider language structures LΣ = (PΣ,·, ⊗, +, 1,0), where PΣ consists of all subsets of the free monoid Σ*; the binary operations ⊗, and + are concatenation, shuffle product and union, respectively, and where the constant 0 is the empty set and the constant 1 is the singleton set containing the empty word. We show that the variety Lang generated by the structures LΣ has no finite axiomatization.

Original languageEnglish
Title of host publicationLecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)
PublisherSpringer Verlag
Pages27-38
Number of pages12
Volume944
ISBN (Print)3540600841, 9783540600848
DOIs
Publication statusPublished - 1995
Event22nd International Colloquium on Automata, Languages and Programming, ICALP 1995 - Szeged, Hungary
Duration: Jul 10 1995Jul 14 1995

Publication series

NameLecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)
Volume944
ISSN (Print)03029743
ISSN (Electronic)16113349

Other

Other22nd International Colloquium on Automata, Languages and Programming, ICALP 1995
CountryHungary
CitySzeged
Period7/10/957/14/95

    Fingerprint

ASJC Scopus subject areas

  • Computer Science(all)
  • Theoretical Computer Science

Cite this

Ésik, Z., & Bertol, M. (1995). Nonfinite axiomatizability of the equational theory of shuffle. In Lecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics) (Vol. 944, pp. 27-38). (Lecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics); Vol. 944). Springer Verlag. https://doi.org/10.1007/3-540-60084-1_60